MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number H749393021900
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).E1: initial reporter facility: (b)(6).Device evaluated by mfr: the samurai guidewire was returned for analysis.It was confirmed that the hemispherical part of the distal wire tip (about 0.3mm range from the tip of the wire) was missing.The missing tip hemispherical part was not returned.A small bend at about 4mm from the distal tip of the wire and a gentle bend at about 27mm from the distal tip were also observed.No other abnormalities were observed.
 
Event or Problem Description
Reportable based on device analysis completed on 03-nov-2023.It was reported that crossing difficulties occurred.The target lesion is located in the left circumflex artery.A 190cm, straight-tip samurai guidewire failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed that distal tip detachment occurred.
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.E1: initial reporter phone: (b)(6).E1: initial reporter facility: (b)(6) hospital.Device evaluated by mfr: the samurai guidewire was returned for analysis.It was confirmed that the hemispherical part of the distal wire tip (about 0.3mm range from the tip of the wire) was missing.The missing tip hemispherical part was not returned.A small bend at about 4mm from the distal tip of the wire and a gentle bend at about 27mm from the distal tip were also observed.No other abnormalities were observed.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18231380
Report Number2124215-2023-64865
Device Sequence Number15003355
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public(01)08714729881216(17)250421(10)29272755
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model NumberH749393021900
Device Catalogue Number2842
Device Lot Number0029272755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight78 KG